Alert archive / Ohio / Flash Flood Warnings in 2013
Flash Flood Warning 11, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 9, 2013, 5:21 PM EDT for 4 counties in Ohio. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2013, 5:21 PM EDT (21:21 UTC)
- Expired
- Jul 10, 2013, 5:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashland County, OH, Knox County, OH, Morrow County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 105 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686
WGUS51 KCLE 092121
FFWCLE
OHC005-083-117-139-100100-
/O.NEW.KCLE.FF.W.0011.130709T2121Z-130710T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
521 PM EDT TUE JUL 9 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MORROW COUNTY IN NORTH CENTRAL OHIO...
NORTHERN KNOX COUNTY IN NORTH CENTRAL OHIO...
SOUTH CENTRAL ASHLAND COUNTY IN NORTH CENTRAL OHIO...
SOUTHERN RICHLAND COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 900 PM EDT.
* AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL RATES WERE ESTIMATED OVER 2 INCHES PER HOUR
WITH THIS STORM. RAINFALL RATES THIS HIGH FALLING OVER HILLY AND
SATURATED TERRAIN CAN PRODUCE FLASH FLOODING.
* LOCATIONS IMPACTED INCLUDE...
LOUDONVILLE...
LEXINGTON...
FREDERICKTOWN...
DANVILLE...
BELLVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 4048 8279 4071 8284 4071 8273 4073 8272
4067 8221 4067 8222 4057 8222 4057 8218
4035 8219
$$2 follow-up statements
203
WGUS71 KCLE 092317
FFSCLE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
717 PM EDT TUE JUL 9 2013
OHC005-083-117-139-100100-
/O.CON.KCLE.FF.W.0011.000000T0000Z-130710T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLAND OH-KNOX OH-MORROW OH-RICHLAND OH-
717 PM EDT TUE JUL 9 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN RICHLAND...
NORTHEASTERN MORROW...NORTHERN KNOX AND SOUTHERN ASHLAND COUNTIES
UNTIL 900 PM EDT...
AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR INDICATED HEAVY RAIN ACCOMPANIED THESE STORMS.
RAINFALL FROM EARLIER STORMS COMBINED WITH RUNOFF FROM THESE
ADDITIONAL STORMS WILL CONTINUE THE FLASH FLOOD THREAT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...BELLVILLE...CHESTERVILLE...DANVILLE...FREDERICKTOWN...AND
LOUDONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. IF CAMPING OR HIKING...IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN RAPIDLY RISE DURING HEAVY RAINS. CAMPERS AND HIKERS
IN THE WARNING AREA SHOULD MOVE UPHILL AWAY FROM STREAMS AND CREEKS.
&&
LAT...LON 4048 8279 4071 8284 4071 8273 4073 8272
4067 8221 4067 8222 4057 8222 4057 8218
4035 8219
$$
SJAMISON180
WGUS51 KCLE 100042
FFWCLE
OHC005-083-117-139-100900-
/O.EXT.KCLE.FF.W.0011.000000T0000Z-130710T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
842 PM EDT TUE JUL 9 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MORROW COUNTY IN NORTH CENTRAL OHIO...
NORTHERN KNOX COUNTY IN NORTH CENTRAL OHIO...
SOUTH CENTRAL ASHLAND COUNTY IN NORTH CENTRAL OHIO...
SOUTHERN RICHLAND COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 500 AM EDT WEDNESDAY.
* ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED OVERNIGHT.
HEAVY RAINFALL IS LIKELY OVERNIGHT ACROSS THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
LOUDONVILLE...
LEXINGTON...
FREDERICKTOWN...
DANVILLE...
LAT...LON 4048 8279 4071 8284 4071 8273 4073 8272
4067 8221 4067 8222 4057 8222 4057 8218
4035 8219
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:58 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 9, 3:58 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
358 PM EDT TUE JUL 9 2013
.SYNOPSIS...
THE WEATHER WILL REMAIN UNSETTLED WITH A VERY MOIST AIRMASS IN PLACE
ACROSS THE UPPER OHIO VALLEY AHEAD OF A COLD FRONT THAT WILL
TRAVERSE THE AREA ON WEDNESDAY. A DRIER AND MORE STABLE AIRMASS WILL
ARRIVE AS HIGH PRESSURE BUILDS EAST ACROSS THE GREAT LAKES FROM
THURSDAY THROUGH SATURDAY BEFORE SHIFTING EAST TO THE MID-ATLANTIC
INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
RETURN MOISTURE IS PUSHING BACK NORTH ACROSS OHIO THIS AFTERNOON IN
THE WAKE OF THE SHORTWAVE THAT CAME THROUGH LAST NIGHT. DEWPOINTS
ARE IN THE LOW TO EVEN MID 70S WITH PW VALUES CREEPING BACK
UP...EXPECTED TO EXCEED 2 INCHES AGAIN TONIGHT AND TOMORROW. SHOWERS
AND THUNDERSTORMS HAVE DEVELOPED FROM SW MI TO CENTRAL OHIO WHERE
CONVECTIVE DEBRIS FROM UPSTREAM IS INTERACTING WITH AN INCREASINGLY
USNTABLE ENVIRONMENT. ALTHOUGH ML CAPE VALUES ARE NEAR 2000
J/KG...STORMS ARE STRUGGLING TO GET TALLER WITH WARM AIR IN THE
MID-LEVELS AND SOME LINGERING SUBSIDENCE FROM THE OVERNIGHT
ACTIVITY. WE ARE MONITORING WITH POTENTIAL FOR A SEVERE
THUNDERSTORM WATCH BUT LIMITED SHEAR IN THE COLUMN IS HELPING
STORMS FROM ORGANIZING. WET MICROBURSTS WILL BE THE PRIMARY THREAT
AS WE MOVE THROUGH THE EVENING AS FREEZING LEVELS ARE HIGH(AROUND
15K FEET) AND HAIL WILL STRUGGLE. DCAPE IS OVER 1000 ON THE
NORTHERN FRINGE OF THE ACTIVITY WHERE THERE IS MORE DRY AIR IN THE
MID-LEVELS ALTHOUGH DECREASES AS THE DEEPER MOISTURE MOVES IN FROM
THE WEST. THESE STORMS ARE EXPECTED TO SLOWLY EXPAND NORTH AND
EAST AND A FLASH FLOOD WATCH IS IN EFFECT FOR NW/NORTH CENTRAL
OHIO. FLASH FLOOD GUIDANCE VALUES ARE EXTREMELY LOW FOR AREAS
SOUTH OF A LINE FROM FDY-MFD WHERE 2-4 INCHES OF RAIN FELL LAST
NIGHT WITH LOCAL AMOUNTS AS HIGH AS 5+ INCHES. FLOODING IS ONGOING
IN SEVERAL AREAS AND ADDITIONAL RAINFALL WILL MOSTLY BE IN THE
FORM OF RUN-OFF WITH SATURATED SOILS AND ALREADY FULL DRAINAGE
DITCHES. HEAVY RAINFALL WILL BE A GREATER THREAT FOR TONIGHT THEN
SEVERE THUNDERSTORMS WHICH ARE EXPECTED TO BE ISOLATED. HEAVY RAIN
THIS EVENING WILL BE MORE LOCALIZED IN NATURE BEFORE THE MORE
WIDESPREAD HEAVY RAIN ARRIVES FOR OVERNIGHT AND WEDNESDAY.
COVERAGE OF SHOWERS AND THUNDERSTORMS WILL LIKELY DECREASE FOR A
PERIOD OF TIME AS DIURNAL INSTABILITY WANES LATER THIS EVENING. A
RESURGENCE IN PRECIPITATION IS EXPECTED OVERNIGHT AS A LOW LEVEL JET
DEVELOPS AHEAD OF THE APPROAHCING LOW PRESSURE SYSTEM. THIS WILL BE
FOCUSED INTO NW OHIO TOWARDS MIDNIGHT BEFORE PUSHING EAST ACROSS NRN
OH BETWEEN 06-12Z. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO FILL IN AS THE THETA-E RIDGE WITH MOISTURE CONVERGENCE PUSHES NE
AHEAD OF THE FRONTAL BOUNDARY.
LEADING SHORTWAVE SEEN OVER WISCONSIN/ILLINOIS WILL WEAKEN AS IT
LIFTS NORTHEAST ACROSS THE CENTRAL GREAT LAKES THROUGH 12Z. THE
SURFACE BOUNDARY AND MOISTURE AXIS WILL LIKELY STALL ON WEDNESDAY
MORNING FROM NORTHWEST PENNSYLVANIA SOUTHWEST TOWARDS MARION UNTIL
THE STRONGER SHORTWAVE SEEN OVER THE NORTHERN PLAINS PUSHES THIS
AXIS TO OUR SOUTH LATER IN THE AFTERNOON. SHOWERS AND THUNDERSTORMS
WILL RE-DEVELOP ALONG THIS BOUNDARY AS DAYTIME HEATING INCREASES.
THERE IS A RISK OF BOTH TRAINING STORMS AND SEVERE WEATHER ALONG
THIS BOUNDARY. THE DEGREE OF SUN WILL HAVE AN EFFECT ON HOW UNSTABLE
WE GET TOMORROW BUT SHEER WILL BE STRONGER. HIGHS WILL GENERALLY
BE IN THE LOW AND MID 80S UNLESS WE CLEAR OUT MORE THAN EXPECTED.
QPF THROUGH WEDNESDAY AFTERNOON WILL RANGE FROM 1 TO 2 INCHES BUT
LOCALLY HIGHER AMOUNTS ARE EXPECTED. THE FLOOD WATCH MAY NEED TO BE
EXPANDED EASTWARD DEPENDING ON WHERE THE TRAINING BOUNDARY LOOKS TO
SET UP FOR WEDNESDAY.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
THERE IS JUST A LINGERING SMALL CHANCE OF RAIN EARLY WEDNESDAY
EVENING IN THE EAST AND THEN DRY CONDITIONS ARE EXPECTED THROUGH THE
PERIOD AS COOLER AND MUCH LESS HUMID AIR OVERSPREADS THE REGION.
THE COLD FRONT WILL BE EXITING THE REGION EARLY IN THE PERIOD AND
THEN HIGH PRESSURE WILL GRADUALLY BUILD INTO THE REGION. HAVE
LOWERED TEMPERATURES SLIGHTLY BELOW MAV AND EXTENDED MOS GUIDANCE
ESPECIALLY NEAR LAKE ERIE AS A COOLER ONSHORE FLOW WILL PREVAIL.
HAVE LOWERED OVERNIGHT TEMPERATURES IN THE NORMALLY COOLER INLAND
LOCATIONS.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL BUILD OVER THE REGION DURING THE PERIOD. SATURDAY
AND SUNDAY WILL BE COMFORTABLE WITH SEASONABLE TEMPERATURES. THE
SURFACE RIDGE WILL SLIDE OFF TO THE EAST BY LATE SUNDAY. THIS WILL
ALLOW INCREASING MOISTURE AND WARMTH. SURFACE DEWPOINTS WILL CREEP
BACK INTO THE MIDDLE 60S ON MONDAY AND TUESDAY WITH HIGHS INTO THE
UPPER 80S.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
STARTING TO SEE NEW DEVELOPMENT IN THE SOUTH. IT WILL BE AN ACTIVE
PERIOD WITH SHOWERS AND STORMS POSSIBLE AT ABOUT ANY TIME. THINK
THERE WILL BE A WAVE OF STORMS LATER THIS AFTERNOON AND EVENING
AND THEN STEADIER PRECIP OVERNIGHT. AS HAS BEEN THE CASE...EXACT
TIMING AND DURATION OF STORMS IS TOUGH TO PIN POINT. EXPECT CIGS
TO REBOUND TO VFR ALL AREAS THIS AFTERNOON AND THEN DIP BACK TO
MVFR WITH ANY OF THE STRONGER STORMS. WIDESPREAD MVFR AND POSSIBLY
IFR IS POSSIBLE OVERNIGHT. S TO SW FLOW WILL CONTINUE EXPECT IN
THE OUTFLOW.
.OUTLOOK...NON-VFR EXPECTED IN SHOWERS AND THUNDERSTORMS THROUGH
WEDNESDAY NIGHT.
&&
.MARINE...
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY AFTERNOON
AND EVENING. UNTIL THEN S TO SW FLOW WILL CONTINUE. THE FLOW WILL
BECOME NW BEHIND THE FRONT BUT DON'T THINK SPEEDS WILL GET STRONG
ENOUGH TO GET SMALL CRAFT CONDITIONS. HIGH PRESSURE WILL THEN BUILD
OVER THE REGION FOR THE END OF THE WEEK. NORTHERLY FLOW WILL BECOME
EASTERLY ON SATURDAY AS THE HIGH PASSES TO THE NORTH. THE FLOW WILL
EVENTUALLY BECOME S TO SE ON SUNDAY AS THE SURFACE RIDGE PUSHES JUST
TO THE EAST OF THE LAKE. FOR THE MOST PART SPEEDS WILL BE UNDER 15
KNOTS THE ENTIRE PERIOD. STRONG STORMS ARE LIKELY ON THE LAKE
TONIGHT AND WEDNESDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR OHZ003-006>009-
017>019-027>030-036>038-047.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...LAPLANTE
LONG TERM...KUBINA
AVIATION...KUBINA
MARINE...KUBINAHazardous weather outlook, Jul 9, 4:09 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 409 PM EDT TUE JUL 9 2013 OHZ010>014-020>023-031>033-089-PAZ001>003-102015- LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WAYNE-STARK-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 409 PM EDT TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE BACK INTO THE AREA FROM THE WEST OVERNIGHT BRINGING ANOTHER ROUND OF RAIN. SHOWERS AND THUNDERSTORMS WILL BE HEAVY AT TIMES...ESPECIALLY AFTER MIDNIGHT...AND LOCALIZED FLOODING IS POSSIBLE. RAINFALL AMOUNT MAY EXCEED ONE INCH BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL DEVELOP ACROSS THE AREA WEDNESDAY ALONG AND AHEAD OF A COLD FRONT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE. DAMAGING WIND AND HAIL WILL BE THE PRIMARY THREAT. IN ADDITION...TRAINING OF STORMS IS POSSIBLE ALONG THE FRONTAL BOUNDARY MAKING FLOODING A POSSIBILITY...ESPECIALLY IN AREAS THAT HAVE ALREADY SEEN HEAVY RAIN OVER THE PAST SEVERAL DAYS. RAINFALL THROUGH WEDNESDAY EVENING WILL RANGE FROM 1 TO 2 INCHES IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT REPORTS OF FLOODING AND SEVERE WEATHER ARE APPRECIATED. OHZ003-006>009-017>019-027>030-036>038-047-102015- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-HOLMES-KNOX- 409 PM EDT TUE JUL 9 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. A ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING WITH MORE WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL BE HEAVY AT TIMES...ESPECIALLY AFTER MIDNIGHT...AND MAY QUICKLY PRODUCE FLOODING. SOILS ARE ALREADY SATURATED IN MANY AREAS WITH CREEKS AND RIVERS RUNNING WITH INCREASED FLOW. RAINFALL AMOUNT MAY EXCEED ONE AND A HALF INCHES OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS WILL DEVELOP ACROSS THE AREA WEDNESDAY ALONG AND AHEAD OF A COLD FRONT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE. DAMAGING WIND AND HAIL WILL BE THE PRIMARY THREAT. IN ADDITION...TRAINING OF STORMS IS POSSIBLE ALONG THE FRONTAL BOUNDARY MAKING FLOODING A POSSIBILITY...ESPECIALLY SOUTH OF A LINE FROM FINDLAY TO MANSFIELD. RAINFALL THROUGH WEDNESDAY EVENING MAY EXCEED 2 INCHES IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... IS NOT EXPECTED BUT REPORTS OF FLOODING AND SEVERE WEATHER ARE APPRECIATED. LEZ061-142>149-162>169-102015- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 409 PM EDT TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE ST ROMS WILL BE POSSIBLE ON WESTERN LAKE ERIE TONIGHT. THUNDERSTORMS WILL ALSO PRODUCE HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL DEVELOP ACROSS THE AREA WEDNESDAY ALONG AND AHEAD OF A COLD FRONT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE. DAMAGING WIND AND HAIL WILL BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 9, 12:42 PM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1242 PM EDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD MANSFIELD 40.76N 82.53W
07/09/2013 RICHLAND OH BROADCAST MEDIA
WIDESPREAD FLOODING ON THE NORTH SIDE OF MANSFIELD.
FLOWING WATER OVER TWO FEET DEEP REPORTED ON SOME ROADS.
SEVERAL PEOPLE HAD TO BE RESCUED FROM THEIR VEHICLES.
WATER INTO THE FIRST FLOORS OF BUILDINGS. POST OFFICE
PARTIALLY UNDER WATER.
0700 AM FLOOD SHELBY 40.88N 82.66W
07/09/2013 RICHLAND OH EMERGENCY MNGR
BLACK FORK OF THE MOHICAN RIVER OUT OF ITS BANKS IN
DOWNTOWN SHELBY. MAIN STREET CLOSED AND THE FIRE
DEPARTMENT EVACUATED BECAUSE OF FLOODING. NUMEROUS HOMES
SUSTAINED WATER DAMAGE.
0700 AM FLOOD CRESTLINE 40.79N 82.74W
07/09/2013 CRAWFORD OH EMERGENCY MNGR
WIDESPREAD FLOODING IN CRESTLINE. SIX HOMES AND ONE
BUSINESS ALONG FRONT STREET HAD FLOOD WATERS ON THE FIRST
FLOOR. SEVERAL STREETS CLOSED.
0800 AM HEAVY RAIN 2 N MANSFIELD 40.79N 82.53W
07/09/2013 M0.00 INCH RICHLAND OH ASOS
2.42 INCHES OF RAIN MEASURED OVERNIGHT BY AN AUTOMATED
SENSOR AT MANSFIELD LAHM AIRPORT.
0800 AM FLOOD GALION 40.73N 82.79W
07/09/2013 CRAWFORD OH EMERGENCY MNGR
WIDESPREAD FLOODING REPORTED IN GALION. A HOUSE ON
OLENTANGY COURT HAD FIRST FLOOR FLOODING.
&&
KUBINALocal storm report, Jul 9, 1:28 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
128 PM EDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM FLOOD BELLVILLE 40.62N 82.51W
07/09/2013 RICHLAND OH EMERGENCY MNGR
MOST OF THE BUSINESSES NEAR THE CLEAR FORK HAVE EVACUATED
DOWNTOWN. 6 HOMES FLOODED. STATE ROUTE 13 FLOODED AND
CLOSED.
&&
SJAMISONLocal storm report, Jul 9, 3:06 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
306 PM EDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD BUCYRUS 40.80N 82.97W
07/09/2013 CRAWFORD OH EMERGENCY MNGR
TRAILER PARK ON W MANSFIELD STREET EVACUATED AS FLOOD
WATERS INUNDATE THE DRIVEWAY.STATE ROUTE 4 NEAR THE
HOSPITAL INUNDATED. WATER TREATMENT PLANT GROUNDS
INUNDATED.
0440 AM FLOOD MOUNT GILEAD 40.55N 82.84W
07/09/2013 MORROW OH EMERGENCY MNGR
60 PEOPLE EVACUATED FROM APARTMENTS, 3 FROM TRAILERS AS
FLOOD WATERS RISE. 8 APARTMENTS FLOODED WITH A FEW INCHES
OF WATER. FAIRGROUNDS FLOODED.
&&
SJAMISONThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:45 PM EDT | Areal Flood Advisory | CLE | Ashland, Richland | 3 hr |
| Jul 8, 9:07 PM EDT | Tornado Warning | CLE | Seneca | 23 min |
| Jul 8, 9:24 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Geauga, Lake | 4 hr |
| Jul 8, 9:47 PM EDT | Areal Flood Warning | CLE | Ashland, Holmes, Knox, Richland | 6 hr |
| Jul 8, 10:08 PM EDT | River Flood Warning | CLE | Marion | 71 hr |
| Jul 8, 10:33 PM EDT | River Flood Warning | CLE | Marion | 6 days |
| Jul 8, 11:00 PM EDT | Areal Flood Warning | CLE | Crawford, Hancock, Knox, Marion, Morrow, Richland and 3 more | 8 hr |
| Jul 8, 11:33 PM EDT | Areal Flood Warning | CLE | Ashland, Richland | 8 hr |
| Jul 8, 11:55 PM EDT | River Flood Warning | CLE | Lake | 2 hr |
| Jul 9, 3:32 AM EDT | Areal Flood Warning | CLE | Ashland, Holmes, Knox, Richland | 6 hr |
| Jul 9, 6:20 AM EDT | River Flood Warning | CLE | Erie, Huron | 13 hr |
| Jul 9, 6:59 AM EDT | Areal Flood Warning | CLE | Crawford, Hancock, Knox, Marion, Morrow, Wyandot | 18 hr |
| Jul 9, 7:29 AM EDT | Areal Flood Warning | CLE | Ashland, Richland | 10 hr |
| Jul 9, 9:24 AM EDT | Areal Flood Warning | CLE | Holmes | 8 hr |
| Jul 9, 10:06 AM EDT | River Flood Warning | CLE | Seneca | 5 days |
| Jul 9, 12:14 PM EDT | Flash Flood Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 32 hr |
| Jul 9, 5:31 PM EDT | Special Marine Warning | CLE | 89 min | |
| Jul 9, 5:50 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 55 min |
| Jul 9, 6:06 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain, Medina | 54 min |
| Jul 9, 6:13 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 9, 6:20 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 55 min |
| Jul 9, 6:46 PM EDT | Flash Flood Warning | CLE | Cuyahoga | 4 hr |
| Jul 9, 6:54 PM EDT | Flash Flood Warning | CLE | Ashland, Crawford, Richland | 10 hr |
| Jul 9, 7:26 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 49 min |
| Jul 9, 7:41 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 64 min |
| Jul 9, 7:54 PM EDT | Flash Flood Warning | CLE | Marion, Morrow, Wyandot | 9 hr |
Nearby
Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.